I'm pretty upset. I like and respect my doctor immensely, but suddenly after 3 years, Hydrocodone, the one thing that brings my nerve pain down to a tolerable level, is off the table. He's been my doctor for over 20 years, and I've always been able to level with him and feel heard...and he's probably the most thorough and caring doctor I've ever been to.
And yet - I've never taken more than prescribed, in fact I was long ago down to less than half the dose I took the first year - but somehow, it's out of the question. When I asked whether it's actually more damaging than other things for pain, he said, "Yes, because it's addicting." Well, yeah - but so are several of the other things he's got me on, as he's told me in the past himself - including Tramadol, which he's giving me instead!
I wasn't going to push it beyond that point, but it sure does make me wonder what's going on.
Before my recent trip, he wouldn't even consider giving me some "just in case." He's said himself that Tramadol can contribute to seizures, especially with other things I'm taking....I'm afraid it's a sign of the times we're in, but of course I can't say that....I'm just trying to muddle through as best I can, but I sure can't do as much, can't concentrate (even more so than usual) and this is no way to live.
Thanks for listening!
Moderator, Fibromyalgia Forum
Fibromyalgia, degenerative disc disease, discectomy L4-L5 - (w/lots of Sciatic Nerve damage), frozen shoulder, Hashimoto's Thyroiditis, IBS, migraine, dizziness (mostly from visual stimuli), elevated liver enzymes, tachycardia, hearing loss (probably Menieres).